ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXPP1B120 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Inflammation (1932)
| Date of Event |
12/12/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®, active ingredient(s) ¿ triclosan, dosage form ¿ suture/solid/parenteral, strength ¿ = 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is this complaint about vicryl plus suture (vcpb840d)? is this complaint about stratafix spiral pds plus suture (sxpp1b120)? was there any reported issue with the vicryl plus suture (vcpb840d)? it was reported that ¿nearly melted spl was removed¿.What does ¿spl¿ mean? please provide the patient's weight and bmi at the time of index procedure.Name of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? did a wound dehiscence occur? what tissue dehisced? did the stratafix suture break? onset date/time of dehiscence? (# post op days).Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? related medwatch reports: 2210968-2024-00170, 2210968-2024-00171.
Event or Problem Description
It was reported that a patient underwent a surgery for benign gynecological disease and barbed suture was used on subcutaneous during vertical incision case/ longitudinal incisional laparotomy.Continuous barbed sutures were placed from the cephalad side, and the wound closure was completed by backstitching 2 stitches at the caudal transection.Atofine was used for the epidermis.About two months after surgery, the patient came to the hospital with a slightly open wound in the backstitch area (caudal side).The incisional wound fragment in the upper pubic bone was small and open, and the subcutaneous area was kind of flabby and swollen.A few millimeters of nearly melted spl was removed from the open wound, and the subcutaneous area looked like a pressure ulcer.Sulfadiazine silver was applied.The dermatologist found no infection, but rather an inflammatory reaction.However, the patient's one-month postoperative checkup showed no abnormal findings.The patient was in her late 30s and had no background history of obesity or diabetes.The patient was discharged from the hospital.The patient is recovering well.The wound was then fused in about a week.Healing was complete.The surgeon commented - ¿i wonder if there is a problem with my backstitching method or if there is ischemia.¿ the surgeon used a demo material to suture it, and as far as the sales rep could see, there were no major problems with the method.
Additional Manufacturer Narrative
(b)(4), this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is this complaint about vicryl plus suture (vcpb840d)? => this is a complaint mainly about sxpp1b120, but also used vcpb840d on fascia.Is this complaint about stratafix spiral pds plus suture (sxpp1b120)? =>yes.Was there any reported issue with the vicryl plus suture (vcpb840d)? =>no.It was reported that ¿nearly melted spl was removed¿.What does ¿spl¿ mean? => sxpp1b120 sfxspl 3-0 70 x-1.Please provide the patient's weight and bmi at the time of index procedure.Unk.Name of index surgical procedure? benign disease surgery in gynecology.The diagnosis and indication for the index surgical procedure? benign disease what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open.On what tissue was the suture used? sxpp1b120 on subcutaneous dermis, vcpb840d on fascia.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not supecial background.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Did a wound dehiscence occur? no.What tissue dehisced? no.Did the stratafix suture break? no, but partially melted.Onset date/time of dehiscence? (# post op days) not dehisced.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.Please describe the appearance of the suture during the second procedure.Partially melted.Other relevant patient history/concomitant medications? not reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event? => the surgeon said, "i wonder if there is a problem with my reverse-stitching method or if there is ischemia." what is the patient's current status? recovered.Lot number? unk.I certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted.Related medwatch reports: 2210968-2024-00170, 2210968-2024-00171.